Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 13, 2014, 2:48 PM CST. It took effect at Nov 13, 2014, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 2:48 PM CST (20:48 UTC)
- In effect from
- Nov 13, 2014, 9:00 PM CST
- Expired
- Nov 14, 2014, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS74 KMAF 132048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT TONIGHT FOR THE PRESIDIO VALLEY... .AN ARCTIC AIRMASS CONTINUES TO GRIP THE REGION WITH WIDESPREAD WELL BELOW NORMAL TEMPERATURES EXPECTED AGAIN TONIGHT. SINCE THE PRESIDIO VALLEY WILL SEE LOWS IN THE UPPER 20S TO LOWER 30S, AND HAS NOT HAD A HARD FREEZE SO FAR THIS FALL, A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS TONIGHT. TXZ079-141130- /O.NEW.KMAF.FZ.W.0008.141114T0300Z-141114T1500Z/ PRESIDIO VALLEY- INCLUDING THE CITY OF...PRESIDIO 248 PM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. * EVENT...FREEZING TEMPERATURES. * TIMING...TONIGHT INTO FRIDAY MORNING. * TEMPERATURES...25-32 DEGREES TONIGHT INTO FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
028 WWUS74 KMAF 141028 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CST FRI NOV 14 2014 ...FREEZE WARNING IN EFFECT THIS MORNING FOR THE PRESIDIO VALLEY... .AN ARCTIC AIRMASS CONTINUES TO GRIP THE REGION WITH WIDESPREAD WELL BELOW NORMAL TEMPERATURES OCCURRING AGAIN THIS MORNING. SINCE THE PRESIDIO VALLEY WILL SEE LOWS IN THE UPPER 20S TO LOWER 30S... AND HAS NOT HAD A HARD FREEZE SO FAR THIS FALL... A FREEZE WARNING IS IN EFFECT FOR THESE AREAS THIS MORNING. TXZ079-141500- /O.CON.KMAF.FZ.W.0008.000000T0000Z-141114T1500Z/ PRESIDIO VALLEY- INCLUDING THE CITY OF...PRESIDIO 428 AM CST FRI NOV 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...FREEZING TEMPERATURES. * TIMING...THIS MORNING. * TEMPERATURES...25-32 DEGREES TONIGHT INTO FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. EXPOSED PIPES MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 2:48 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 13, 2:48 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST Thu Nov 13 2014
.DISCUSSION...
Another night of cold weather expected and below freezing
temperatures are anticipated across all of southeast New Mexico
and west Texas. Will issue a freeze warning tonight and Friday
morning for the Presidio Valley because they generally did not
experience a hard freeze Thursday morning and that possibility
exits tonight.
Much below normal temperatures will continue through the day
Friday as the arctic surface high pressure area begins to pull
away from the forecast area.
Significant warming is expected Saturday due to a surface lee
trough developing in the zonal flow aloft. This warming will be
short-lived however as another large and broad passing upper level
trough dumps cold air back down into the region again Sunday. Much
below normal temperatures are expected again Sunday through the
middle of next week behind this front. In addition there will be a
slight chance of light rain changinf to light snow late Sunday and
Sunday night as the upper level trough passes by.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 21 47 33 72 / 0 0 0 0
BIG SPRING TX 22 45 32 72 / 0 0 0 0
CARLSBAD NM 23 52 40 76 / 0 0 10 0
DRYDEN TX 26 49 34 67 / 0 0 0 0
FORT STOCKTON TX 25 57 41 78 / 0 0 0 0
GUADALUPE PASS TX 21 54 43 69 / 0 0 10 0
HOBBS NM 21 46 33 73 / 0 0 10 0
MARFA TX 19 58 32 68 / 0 0 0 0
MIDLAND INTL AIRPORT TX 21 46 33 72 / 0 0 0 0
ODESSA TX 22 47 35 70 / 0 0 0 0
WINK TX 23 50 35 77 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING from 9 PM this evening to 9 AM CST Friday FOR THE
FOLLOWING ZONES... Presidio Valley.
&&
67/12
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 13, 2:25 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CST THU NOV 13 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 225 PM CST THU NOV 13 2014 /125 PM MST THU NOV 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE IS EXPECTED TO OCCUR ALONG THE PRESIDIO VALLEY TONIGHT. SINCE TEMPERATURES WILL BEGIN TO DROP BELOW FREEZING THIS EVENING, A FREEZE WARNING IS IN EFFECT FROM 9 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES WILL BE OCCURRING FRIDAY MORNING ALONG THE PRESIDIO VALLEY. THEREFORE, A FREEZE WARNING IS IN EFFECT UNTIL 9 AM CST THERE. THERE IS A SLIGHT CHANCE OF RAIN OR SNOW ON SUNDAY. AT THIS TIME, LITTLE SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.